Alert archive / Florida / Flash Flood Warnings in 2020
Flash Flood Warning 38, NWS Miami, FL
NWS Miami, FL issued this flash flood warning at Nov 12, 2020, 2:47 PM EST for Broward County, Miami-Dade County, Florida. It was in force for 6 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Nov 12, 2020, 2:47 PM EST (19:47 UTC)
- Expired
- Nov 12, 2020, 8:45 PM EST
- In force
- 6 hr
- Issued by
- NWS Miami, FL
- Area
- Storm-based polygon
- Flood severity
- None
Counties Broward County, FL, Miami-Dade County, FL
The radar
The Miami radar (KAMX), 48 km from the middle of the area, began a volume at 19:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 12, 3:38 PM EST | FLASH FLOOD | North Miami Beach, FL | A MEMBER OF THE PUBLIC CALLED TO REPORT FLOODING HEADING EAST NEAR THE INTERSECTION OF NE 163RD STREET AND NE 19TH AVE. RAIN GUAGES IN THE SURROUNDING AREA HAVE RECEIVED 1 TO 3 INCHES OF RAIN WITHIN THE LAST TWO HOURS. |
| Nov 12, 6:00 PM EST | FLASH FLOOD | 1 Ese North Miami, FL | PUBLIC COMMUTER REPORTS IMPASSABLE ROADWAYS DUE TO FLOODING AT THE INTERSECTION OF BISCAYNE AND SANS SOUCI BLVD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 51 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 7.8 hours before the alert went out and 22 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 557 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 813 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
591
WGUS52 KMFL 121947
FFWMFL
FLC011-086-130145-
/O.NEW.KMFL.FF.W.0038.201112T1947Z-201113T0145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Miami FL
247 PM EST Thu Nov 12 2020
The National Weather Service in Miami has issued a
* Flash Flood Warning for...
Southern Broward County in southeastern Florida...
Northern Miami-Dade County in southeastern Florida...
* Until 845 PM EST.
* At 247 PM EST, Doppler radar indicated heavy rain across the
warned area. Between 1 and 2 inches of rain have fallen. Flash
flooding is ongoing or expected to begin shortly.
HAZARD...Flash flooding caused by heavy rain.
SOURCE...Doppler radar.
IMPACT...Flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other
drainage and low lying areas.
* Some locations that will experience flash flooding include...
Hollywood, Miramar, Hallandale, Miami Gardens, North Miami, North
Miami Beach, Aventura, Dania Beach, Sunny Isles Beach, Opa-Locka,
West Park, Ojus, Golden Glades, Hard Rock Stadium, Westview,
Pembroke Park, Bay Harbor Islands, Biscayne Park, Golden Beach and
Ives Estates.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, urban areas, highways, streets and underpasses
as well as other drainage areas and low lying spots.
A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.
&&
LAT...LON 2604 8018 2603 8011 2603 8010 2593 8012
2591 8013 2588 8015 2590 8026
FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL...1-3 INCHES IN 2 HOURS
$$
HVNWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this flash flood warning went out at Nov 12, 12:56 PM EST, 1 hour 51 minutes earlier.
Area forecast discussion, Nov 12, 12:56 PM EST, 1 hour 51 minutes before
Area Forecast Discussion
National Weather Service Miami FL
1256 PM EST Thu Nov 12 2020
.Aviation (18Z TAFs)...
As Eta departs the region, trailing broken bands of convection
continue to spread across southern Florida, and sub-VFR
conditions have been observed. Embedded TS will be possible this
afternoon, but should be limited in coverage. Winds are gradually
transitioning from SSE to SSW today. There still remains a signal
for low CIGS/VIS with stratus/fog late in the TAF period. While
uncertain, future TAF packages may trend toward MVFR or brief IFR
impacts, with APF the most likely to see these impacts.
&&
.Prev Discussion... /issued 1044 AM EST Thu Nov 12 2020/
..FLOODING POSSIBLE EAST COAST METROS...
Update...
Very minimal updates to the forecast this morning. As tropical
cyclone Eta departs the region today, bands of trailing rain
showers with embedded thunderstorms will spread across southern
Florida from SSW to NNE. Some of these bands could contain heavy
rain and gusty winds. The primary concern for today remains
localized or even flash flooding along the east coast metros --
where grounds remain highly saturated from previous rainfall. With
generally SSW steering flow in place, this could support brief
periods of training convection, which will exacerbate the flooding
threat. Some light and generally isolated showers could linger
along the east coast of southern Florida overnight tonight into
tomorrow, but the coverage of showers and storms should generally
decrease going into this weekend.
Prev Discussion... /issued 300 AM EST Thu Nov 12 2020/
FLOOD WATCH REMAINS IN EFFECT TODAY FOR SOUTHEAST FLORIDA...
RAIN CHANCES ON A DOWNWARD TREND AS WE HEAD INTO THE WEEKEND...
LINGERING MINOR COASTAL FLOODING POSSIBLE THIS MORNING SOUTHWEST COAST...
HIGH RISK OF RIP CURRENTS REMAINS IN PLACE ALL OF SOUTH FLORIDA BEACHES...
Short Term (Today Through Friday Night)
As tropical storm Eta continues to approach the coast in the NE Gulf
of Mexico, a trailing trough of low pressure with low level
convergence just ahead of it is approaching the SW Florida coast.
Consensus of the high resolution guidance hints at a line of showers
developing ahead of it and sweeping across the peninsula during the
the next several hours. However, the HRRR has trended down with it,
meaning it is not as aggressive with it as it was earlier even if it
develops. Should it develop, main concerns will be brief periods of
heavy rain and gusty winds. As Eta crosses the peninsula today,
another round of showers, and may be a thunderstorm, is possible
during the peak diurnal cycle this afternoon ahead of this trough
but overall concerns with heavy rains and gusty winds should be
trending down.
Given this, we will be canceling the Flood watch for the interior
and west but keeping the one for the east coast through this evening
due to the sensibilities with water taking a long time to recede due
to the excessive rainfall amounts of the past few days. Although
ponding of water on roadways is still possible with any shower
activity across Collier, Glades, and Hendry counties, the concerns
do not rise to the level of widespread flooding potential
necessitating a flood watch anymore.
Overall, aforementioned trough approaches area today with rain
chances topping in the 40-60% range today across interior and
eastern areas and around 30% tomorrow and Friday Night as the trough
moves across the area. So an overall downward trend in the rain
chances. Beyond today, any associated shower activity could still
exacerbate street flooding issues along the east coast but do not
rise to the level of concerns for widespread flooding needing to
extend the Flood Watch through Friday at this time. We will let day
shift re assess this again this afternoon before making a final
decision on letting it expire this evening.
Long Term (Saturday Through Wednesday)
Rain chances remain in the forecast for the very start of the
extended period as aforementioned trough associated with Eta lingers
across the Atlantic and begins to lift back north across the area as
large scale high pressure ridge build from the SW Atlantic across
the SE. But those rain chances top around 30% with no major concerns
associated with them anymore. Main reason being a strong mid level
ridge builds at the same time early this weekend across central
Florida which will suppress development overall. In fact, by late in
the weekend, area should be mainly dry for the first time in quite a
while outside some spotty showers at best.
Early next week, ridging aloft becomes shunted eastward as a robust
upper-level trough sweeps across the northern CONUS, inciting
cyclogenesis over the Upper Midwest. Consensus of model solutions
depict a cold front dropping southward across South Florida early
next week as the surface low progresses. Rain chances look to
increase ahead and along the boundary, albeit, the finer details are
subject to change as there is familiar variability between the
timing, location, strength, and position of the surface low and
attendant cold front. This will certainly be monitored with each
forecast cycle. That said, it looks like we could finally see a
reprieve from our extended Summer as a shot of drier/cooler air
pushes south behind the front by the middle of the week with
slightly below average temperatures and tolerable humidity values.
In short, it is looking like the dry season is getting the memo a
month late.
Marine/Coastal...
Latest surface analysis shows pressure gradient has continued to
relax across the local area overnight as Tropical Storm Eta
continues to move farther away. With that latest NWPS/SWAN run shows
that advisory level wind and seas should be ending by early this
morning so we will not be extending small craft advisories beyond
12Z this morning. Overall, marine conditions should remain fairly
benign through the weekend and early next week. However, towards the
middle of the week, behind aforementioned front, brisk northeasterly
winds in the front's wake could lead to hazardous marine and beach
conditions for the Atlantic waters and coastline.
Coastal Flood Advisory will remain in place for the Southwest
Florida coast through early this afternoon as tide gages have been
hitting minor coastal flood impact levels being experienced in the
traditional vulnerable spots. We could see one last cycle of this
with the high tide late this morning. So keeping it in place through
this morning. But we do not anticipate needing to extend it beyond
that.
Beach Forecast...
Rip currents risk will remain high for both coasts today but we should
see a downward trend settling down after today with risk becoming low
on Gulf coast by tomorrow and remaining high for the palm beach coast
(due to lingering swell) while remaining moderate for Broward and Miami
dade.
&&
.Preliminary Point Temps/PoPs...
West Palm Beach 73 84 74 84 / 30 20 20 20
Fort Lauderdale 74 86 75 86 / 30 20 20 20
Miami 74 86 75 86 / 30 20 20 10
Naples 73 85 72 86 / 10 10 10 10
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...Flood Watch until 7 PM EST this evening for FLZ068-072-074-168-
172-173.
High Rip Current Risk until 7 PM EST this evening for FLZ069-172-
173.
Coastal Flood Advisory until 1 PM EST this afternoon for FLZ069.
High Rip Current Risk through Friday evening for FLZ168.
AM...None.
GM...None.
&&
Aviation...18/WeinmanHazardous weather outlook, Nov 12, 10:26 AM EST, 4 hours 21 minutes before
Hazardous Weather Outlook for South Florida National Weather Service Miami FL 1026 AM EST Thu Nov 12 2020 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 130330- Lake Okeechobee-Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas-Glades-Hendry- Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier- Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade- Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami- Dade-Far South Miami-Dade- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 1026 AM EST Thu Nov 12 2020 ...FLOOD WATCH CONTINUES FOR THE ATLANTIC COAST... ...HIGH RISK OF RIP CURRENTS ALONG ATLANTIC AND GULF BEACHES... This hazardous weather outlook is for South Florida. .DAY ONE...TODAY AND TONIGHT Rip currents: There is a high risk of rip currents across all South Florida beaches. Thunderstorms: Isolated to scattered thunderstorms are possible today. Waterspouts: Waterspouts will be possible across all South Florida waters. Coastal Flooding: Minor saltwater flooding of low-lying regions may occur along coastal Collier County, particularly around high tide. Flooding: Flooding of roadways continues across portions of South Florida, especially for the metro areas of Broward and northern Miami-Dade Counties. Additional flooding may be possible if heavy rainfall occurs over these areas. A Flood Watch continues in effect for Southeast Florida from Metro Palm Beach to Miami-Dade Counties. Wind: A few stronger embedded showers or isolated thunderstorm along the east coast may be capable of producing gusty winds up to 45 mph. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY Residual flooding of roadways and neighborhoods is possible as it will take time for the rainfall accumulations to recede particularly along the southeast Florida coast. Elevated risk of rip currents across most South Florida beaches through end of the week. .SPOTTER INFORMATION STATEMENT... Widespread spotter activation is not anticipated at this time. For more information...visit the National Weather Service in Miami website at www.weather.gov/miami.
In the hours before
Special weather statement, Nov 12, 1:46 PM EST, 1 hour 1 minute before
Special Weather Statement
National Weather Service Miami FL
146 PM EST Thu Nov 12 2020
FLZ072-074-172-173-121930-
Coastal Broward County FL-Metro Broward County FL-
Metropolitan Miami Dade FL-Coastal Miami Dade County FL-
146 PM EST Thu Nov 12 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MIAMI-DADE AND SOUTHERN
BROWARD COUNTIES UNTIL 230 PM EST...
* At 146 PM EST, National Weather Service meteorologists were
tracking a strong thunderstorm over Ojus, or over Hallandale,
moving northeast at 20 mph.
* Funnel clouds possible with this storm.
* Locations impacted include...
Fort Lauderdale, Pembroke Pines, Hollywood, Miramar, Davie, Miami
Beach, Surfside, Hallandale, Miami Gardens, North Miami, North
Miami Beach, Aventura, Dania Beach, Sunny Isles Beach, West Park,
Miami Shores, North Bay Village, Ravenswood Estates, Estates Of
Fort Lauderdale and Fort Lauderdale - Hollywood International
Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.
&&
LAT...LON 2616 8003 2591 8004 2584 8015 2601 8026
2620 8007
TIME...MOT...LOC 1846Z 228DEG 15KT 2596 8016
HVNThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 11, 7:19 PM EST | Special Marine Warning | MFL | 56 min | |
| Nov 11, 7:21 PM EST | Special Weather Statement | MFL | Palm Beach | 39 min |
| Nov 11, 7:24 PM EST | Areal Flood Advisory | MFL | Broward, Palm Beach | 3 hr |
| Nov 11, 10:17 PM EST | Special Weather Statement | MFL | Miami-Dade | 58 min |
| Nov 12, 12:45 AM EST | Special Marine Warning | MFL | 60 min | |
| Nov 12, 8:10 AM EST | Special Weather Statement | MFL | Miami-Dade | 65 min |
| Nov 12, 10:55 AM EST | Areal Flood Advisory | MFL | Broward, Miami-Dade, Palm Beach | 3 hr |
| Nov 12, 1:12 PM EST | Areal Flood Advisory | MFL | Miami-Dade | 48 min |
| Nov 12, 1:46 PM EST | Special Weather Statement | MFL | Broward | 44 min |
| Nov 12, 1:56 PM EST | Areal Flood Advisory | MFL | Broward, Miami-Dade | 5 hr |
| Nov 12, 3:46 PM EST | Special Marine Warning | MFL | 29 min | |
| Nov 12, 4:59 PM EST | Special Weather Statement | MFL | Miami-Dade | 46 min |
| Nov 12, 5:22 PM EST | Flash Flood Warning | MFL | Miami-Dade | 3 hr |
| Nov 12, 6:09 PM EST | Flash Flood Warning | MFL | Miami-Dade | 4 hr |
| Nov 12, 6:13 PM EST | Special Marine Warning | MFL | 32 min | |
| Nov 12, 6:15 PM EST | Special Weather Statement | MFL | Miami-Dade | 30 min |
| Nov 12, 6:35 PM EST | Special Weather Statement | MFL | Miami-Dade | 40 min |
| Nov 12, 6:47 PM EST | Areal Flood Advisory | MFL | Broward, Miami-Dade | 3 hr |
Nearby
Flash Flood Warnings in Florida, 2020Every flash flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.